Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nilpotent groups acting on abelian groups


Authors: Charles Cassidy and Guy Laberge
Journal: Proc. Amer. Math. Soc. 119 (1993), 697-700
MSC: Primary 20C07
DOI: https://doi.org/10.1090/S0002-9939-1993-1185258-2
MathSciNet review: 1185258
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study certain properties of the group ring of a nilpotent group which are related to commutativity and conjugation. We establish some relations involving conjugates of the elements of the group ring; these relations are then used to get a better understanding of torsion in abelian-by-nilpotent groups; we shall see notably that given any action of a nilpotent group $ N$ on an abelian group $ A$, then the set of torsion elements of $ A$ with respect to the action of $ N$ is actually a subgroup of $ A$.


References [Enhancements On Off] (What's this?)

  • [1] G. Baumslag, Wreath products and $ p$-groups, Proc. Cambridge Philos. Soc. 55 (1959), 224-231. MR 0105437 (21:4179)
  • [2] -, Roots and wreath products, Proc. Cambridge Philos. Soc. 56 (1960), 109-117. MR 0113932 (22:4763)
  • [3] V. V. Bludov and N. Ya. Medvedev, On the completion of ordered metabelian groups, Algebra i Logika 13 (1974), 369-373. MR 0409307 (53:13067)
  • [4] C. Casacuberta, Espais topològics amb accions $ P$-locals, Ph.D. Thesis, Universitat Autònoma de Barcelona, 1988.
  • [5] K. R. Goodearl and R. B. Warfield, An introduction of noncommutative Noetherian rings, London Math. Soc. Stud. Texts, vol. 16, Cambridge Univ. Press, Cambridge and New York, 1989. MR 1020298 (91c:16001)
  • [6] Ju. V. Kuz'min, The variety of metabelian $ D$-groups, Math. USSR-Izv. 6 (1972), no. 4, 759-781.
  • [7] P. Ribenboim, Equations in groups, with special emphasis on localization and torsion. I, Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Ser. Ia (8) 19 (1987), no. 2, 23-60; II, Portugal. Math. 44 (1987), 417-445. MR 1006946 (90k:20058)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C07

Retrieve articles in all journals with MSC: 20C07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1185258-2
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society